I complained to my doc the other day that I have a rugburn feeling in the upper right side of my vagina. He thinks it might be lack of estrogen and prescribed premarin cream, 1/2 applicator full every night for 2 weeks and then twice a week after that.
My question is: Does this really help? How bad are the side effects?
Interesting post because I was just going to write one asking if anyone else had vaginal dryness, burny, itchy feeling! This has really gotten bad the past week, to the point I feel rubbed raw!!! I don't know if the premarin cream will help you, but I think I am going to ask my doctor about it!!! Thank you for the info! And I hope it helps you! Take care, :xmas2: zanylynn
Hi Annette! In answer to your question... yes, if vaginal dryness is the problem, usually Premarin cream works very well. I never had any side effects from it at all, except that when my DR had me using a lot of it to help heal from a vaginal surgery, I found it a bit messy and had to wear a panty liner. No big deal, though, and it was worth it because it felt great.
For longer term use, I tend to prefer Vagifem - it also works, though perhaps not as effectively as Premarin for tough cases, and it's not messy at all.
I hope the Premarin cream helps you feel better soon!
Hi...I have just been prescribed vaginal oestrogen cream (Ovestin)for burning, soreness, bladder irritation and inflammation and am also interested to hear people's views.
My dr has prescribed it once a night for 2 weeks then once a week for 4. Have used it 3 times now. How long does it take to take effect?
Ovestin is a little different than Premarin vaginal cream (Ovestin is bio-identical), but they both work similarly. It can take anywhere from a few days to a few weeks to feel results, depending on how dry or atrophied the vagina is and how much you use.
Thanks so much ladies! Thanks for letting me (us!) know about the premarin cream and the messiness Linda, it's always great to hear it from someone who's used it.
I thought for sure I had ganulation in there after reading the description of it in another forum here. The doc checked and said everything looked fine to him. I hope the cream helps with this, it's been really distressing, feels like a huge burny feeling way up there on the right. I'll be happy when it's gone!!
After reading some of the potential side effects on the packaging I got a little worried. My doc says it doesn't absorb into the blood, does that mean the side effects shouldn't be as bad because it's a 'local' product?
(((Annette))) there are not supposed to be systemic effects from vaginal estrogens. For most of us, with the low doses our DRs recommend, there aren't. Occasionally a woman might be super sensitive to any estrogen at all, or might be using such a large dose that it might 'spill over' into the bloodstream because there is more in the vagina than she needs there.
I have never had any problem with symptoms from using vaginal estrogens.
I have been using the Premarin creme and I am now using 1 gram every other night. I think it leaves me creamy but otherwise it seem to help. I have had yeast infections several times and had to stop using it during that time. I want to try the ring but my doctor said it would be too much estrogen for me.
(((Burnster))) there are two different vaginal estrogen rings. One, Femring, works very differently than the vaginal estrogens. It is meant to be a systemic ERT and would be too much estrogen if you're not wanting it as your overall HRT. However, the other one, Estring, is a very low dose - less than you'd get from a normal usage of Premarin cream. Perhaps your DR thought you were asking about Femring?
Thank you so much for your information. After posting on on this web site, and reading all the information, I am going to have a talk with my doctor about one of two things, either I am having constant burning because I am sensitive to the Vivelle dot patch, or I need vaginal cream. One way or the other , I am determined to get this taken care of , its been going on far too long and I cant live like this any longer.